MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC KIT; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC KIT; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 5608200
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that a dialysis catheter was inserted in a patient and there was difficulty in advancing the guidewire.The wire could not be advanced and kinked several times.As usual, the vein was punctured, wire inserted without resistance, needle removed and dilated.The problem was allegedly with insertion from the catheter, there was a reportedly greater resistance and could not be advanced.Thereupon the insert was broken off and the wire was removed.When removing it has been noticed that the wire was kinked.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a kinked guidewire is confirmed but the exact cause is unknown.One 20 cm trialysis catheter, one 13f and 14f dilators, a guidewire, and one plastic protective tubing were returned for investigation.A kink was observed on the guidewire approximately 45 mm from the distal end and an ¿s¿ shaped bend at the distal end.Red colored residue was present on j-tip straightener and on the guidewire.Microscopic observation revealed the guidewire to be intact with use residue on the distal tip.The core wire was observed to be intact.The outer diameter of the guidewire was measured to be within specification.A non-complainant guidewire was inserted through the dilators returned and through the catheter and no obstructions were observed.Based on the description of the reported event and condition of the samples returned, possible contributing factors include advancement against resistance or into tissue.As the kink was observed on the guidewire returned, the complaint is confirmed but the exact cause is unknown.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that a dialysis catheter was inserted in a patient and there was difficulty in advancing the guidewire.The wire could not be advanced and kinked several times.As usual, the vein was punctured, wire inserted without resistance, needle removed and dilated.The problem was allegedly with insertion from the catheter, there was a reportedly greater resistance and could not be advanced.Thereupon the insert was broken off and the wire was removed.When removing it has been noticed that the wire was kinked.".

Brand Name
POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F BASIC KIT
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7578083
Report Number3006260740-2018-01268
Device Sequence Number2221638
Product Code NIE
UDI-Device Identifier00801741041907
UDI-Public(01)00801741041907
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5608200
Device Catalogue Number5608200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Event Location Hospital
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1